1. Attention: We have put together a thread with tips and a tutorial video to help with using the new software. Please take a moment to check out the thread here: Trapshooters.com Tutorial & Help Video.
    Dismiss Notice

OT/ Help with Macular Degeneration

Discussion in 'Off Topic Threads' started by TC, Apr 6, 2009.

Thread Status:
Not open for further replies.
  1. TC

    TC TS Member

    Joined:
    Jan 29, 1998
    Messages:
    931
    My Father In Law has been diagnosed with Macular Degeneration and was told he should take Alcon "I-Caps" or Ocuvite Preser Vision "AREDS". What is the difference between these two and is one better than the other? Tony
     
  2. setter

    setter Member

    Joined:
    Jan 29, 1998
    Messages:
    663
    AREDS is Age Related Eye Disease Study conducted by the National Eye Institute. The formulation's are above. There is a second AREDS study which includes the addition of lutein, zeaxanthin, and omega-3 fatty acids, etc. If you'll go to Google and search on these products or AREDS there is a wealth of info.
     
  3. BRGII

    BRGII TS Member

    Joined:
    Feb 26, 2008
    Messages:
    740
    I have AMD in my left eye. I have been getting injections in the eye with some magical potent. One shot every six weeks from a retina specialist. The jury is still out, but if I had known how freaking painful they were I wouldn't have started. Supposedly they will dissolve the vein in the retina and either stop or reverse the situation with 6 injections. I have had two and haven't noticed any improvement, nor any additional deterioration. Might be something your father in law might want to look in to. R
     
  4. TC

    TC TS Member

    Joined:
    Jan 29, 1998
    Messages:
    931
    Was hoping somebody could tell me the difference between the two supplements.
     
  5. Kim Little

    Kim Little Member

    Joined:
    Oct 15, 2008
    Messages:
    596
    Location:
    Washington D.C.
    He should probably see a retina specialist. Kim
     
  6. jmas

    jmas TS Member

    Joined:
    Jan 29, 1998
    Messages:
    114
    Definitely see a retinal specialist !! I have been on Ocuvite for about 3 years and according to my opthalomologist (sp) it slowed down the growth of the vein in the retina. I also had a retinal detachment in the same eye in 1999. I recently started on monthly injections of Avistan. So far each time I go in they photo the interior of my eye an we already observe shrinkage of the vein. Yes, I feel some discomfort (pressure) when I get the injection but it is not intolerable. Previously I could not see a face (from this eye) at 20 feet due to the visual occlusion in the center of the eye. Last Sunday I could see a face on the pulpit from the back of the church, not recognizable, but I could see it was there. This is improvement for me. Obviously results will vary from one patient to another.

    Good luck to him

    jmas
     
Thread Status:
Not open for further replies.
Search tags for this page

macular degeneration and trapshooting